I'm a 59 year old post menopausal woman who recently had my 4th follow-up transvaginal ultrasound because of a small ovarian cyst. The cyst is still there (but quite small), however, my latest ultrasound has caused my doctor to schedule an endometrial biopsy for me. Here are the findings: "The endometrium measures 5mm in thickness. Tiny cystic changes are noted involving the endometrium. This finding was not seen on previous examinations. There is trace amount of fluid in the cul-de-sac." Impression: "Leiomyomatous uterus. Adenomyosis versus hperplastic changes of the endometrium." My doctor said that these changes could be due to Vagifem 25mcg which I've been taking twice a week for approximately 2 years. She said I could stop the Vagifem for 3 months and have another ultrasound, however, she recommends that I have the biopsy now. Can you please explain what "Adenomyosis versus hyperplastic changes" means? And would you suggest a biopsy based on these results? My doctor told me that I don't have to stop taking the Vagifem, however, I don't feel comfortable taking it now. Do you feel I should discontinue? Thank you for your assistance.
If you were my patient, I would also give you the option of taking progesterone for 14 days and having a "period" followed by another ultrasound afterwards. The changes that they are noting in your uterus are VERY mild and the thickness of the lining almost entirely rules out cancer of the endometrium.
However, if the progesterone did not help, or if you didn't want to take it, I would suggest a biopsy. They are fairly quick and can be done in the office. I won't say painless though. Adenomatous and hyperplastic means that there is possibly a build up of glandular tissue within the uterus due to stimulation of the endometrium by estrogen (Vagifem). The tissue needs to be sloughed (drained) somehow, or it might continue to build up and eventually become cancerous.
Hope this helps!
Adenomyosis versus hyperplastic changes means that it can be either of them. Adenomyosis is the presence of endometrial tissues within the myometrium. Hyperplastic changes means that the endometrium is growing in an exaggerated proliferative way.
It will be better to do the biopsy as soon as possible. Vagifem can be the cause of the hyperplastic changes, if the biopsy proves that these are hyperplastic changes.
I feel you must stick to what she said and follow-up regularly.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.